topicLogo

Ribavirin

What is Ribavirin?

Ribavirin is an antiviral drug used in treatment of hepatitis. It is a nucleoside inhibitor. Ribavirin inhibits viral RNA synthesis. It is a guanosine analog used in treatment of hepatitis C.

- Written by

Questions and answers on "Ribavirin"

Hello sir,i am pravish my mother has hep c she is on interfrn and ribavarin she cmpleted her 11 inj. But her HB level goes on decreasng and she cant tolerate the therapy even having the inj. 0f erythropoetin & neutrophl grth factor now what we plz sugst sir i am also a medical studnt of final yr plz help sir

erythropoetin & neutrophl growth fctor
Hello,
Interferon suppresses bone marrow production and Ribavirin results in dose dependent haemolytic anemia .This causes anemia which is one of the most common side effect of therapy.
To manage anemia,reduction of dosage of Ribavirin is the first step.
Dose is generally maintained at 800mg /...
Read Full Thread     Ask a Doctor Now »
I took interferon and Ribavirin treatment for my hep C 10 years back, my genotyoe was type 1b, with PCR OF 27 mEq , after 1year treatment it came to 1.4 mEq , now it is 3.5 mEQ. I have vericose veins which are trouble some now , please tell if I need treatment again, my age is 38, I am 78 kg my height is 5ft 8 inches
Thank you for posting query.

further evaluation needed.
get results for liver enzymes and clotting profile (PT and aPTT).
take all results (PCR, LFT, PT ) and visit a hepatologist at the earliest.

also get an appointment with gastroenterologist to undergo endoscopy and treat the varicose veins....
Read Full Thread     Ask a Doctor Now »
I am 42 days into the 84 day treatment with Solvadi + Ribavirin. I am extermely fatigued and dizzy most of the time, Sometimes taking a shower wears me out. Can I expect the rest of the treatment to continue this way? MyHemoglobin was 10.5 last week.jeff
Solvadi (sofusbuvir) and ribavarin causes fatigue in many of the patients taking this combination. I would recommend my patient to have a well balanced diet and activity to overcome fatigueness during treatment. Your hemoglobin is on a lower range. You can ask for supplements for the same. The...
Read Full Thread     Ask a Doctor Now »
I am a patient of HCV Hepatitis C Genotype 3a. I had a treatment for 68 weeks of PegaInterferon and Ribavirin. During the Treatment SVR and PCR were undetectable. After I completed and stopped the treatment after 68 weeks, the HCV relapsed after 10 weeks from the date I stopped. Please advise what is the best remedy now?
Dear XXXXXXX,

Thanks for contacting Healthcaremagic.

Before I can suggest you anything I need to know few things more from you.

1. What was the dose of peg interferon and ribavirin used.
2. Which peg interferon as given: pegasys or viraferon-peg.
3.What is your weight and height.
4. Your PCR was...
Read Full Thread     Ask a Doctor Now »
hello I've been on pegetron interferon and ribavirin for three weeks now and I'm told that my white blood cells and neutrophils are low what does neutrophil mean
Brief Answer:
infection risk

Detailed Answer:
hi, interferon can lower your neutrophil counts. these are the cells that fight off infections (particularly bacterial infections). so you are at risk of developing infections anywhere in your body, if your count gets to a critically low value,...
Read Full Thread     Ask a Doctor Now »
I was treated for hep c over ten years ago.I have been virus free since that time. I was on interferon for 26 months. After that I was treated with interferon/ribavirin for 6 months, 32 months total. Something very bad happened to my brain. Am I the only one. Doctors/therapists/wife assure me I am wrong. I'm not wrong. I'm 3 different antidepressants right now it's not enough.
Hi,
Thank you for posting your query.
I can understand your concern. However, I wish to reassure you that interferons and antivirals (ribavirin) have no adverse effects on brain. My colleagues treat several patients with hep b and hep c, and I follow many of them for neuro problems (unrelated...
Read Full Thread     Ask a Doctor Now »
I'm A 37 year old male and am being treated with pegintron and ribavirin for hepatitis c.The last few days my mouth and throat have been really dry and acidic feeling,and it feels like I have a heavy weight on my chest and and frequent head aches.Do you know what this might be?
Hey Hi,

You are taking antivirals for Hep-C,

Well according to me it could be gastritis related to drugs you are taking.

Have any antacid tablet for same, drink plenty of water.
Read Full Thread     Ask a Doctor Now »
live in USA
6 months ago donated blood without problem
5 months ago visited Israel on a Study trip
4 months ago was circucised for religious reasons.
3 months ago visited a Dr and recieved infused antibiotics and various multiple injections.
1 month ago donated blood and was reported for Hepetitus C, went to get a professional blood test and it was confirmed.
2005 I recieved Hep A/B vaccine.
what can I do to best eliminate this from my system?
Hi,
Welcome to HCM!
As you would be aware that hepatitis C is the most resistant virus to be managed.
The medicines usually used to treat hepatitis C are interferons combined with ribavirin plus a protease inhibitor such as boceprevir (Victrelis) or telaprevir (Incivek). They are used for 6...
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Ribavirin

A Doctor will be with you shortly

Related Drugs/Medications

Related Lab Tests

Related Medical Topics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor